Advertisement

Communications in Mathematical Physics

, Volume 189, Issue 3, pp 829–853 | Cite as

Instability and Stability of Rolls in the Swift–Hohenberg Equation

  • Alexander Mielke

Abstract:

We develop a method for the stability analysis of bifurcating spatially periodic patterns under general nonperiodic perturbations. In particular, it enables us to detect sideband instabilities. We treat in all detail the stability question of roll solutions in the two–dimensional Swift–Hohenberg equation and derive a condition on the amplitude and the wave number of the rolls which is necessary and sufficent for stability. Moreover, we characterize the set of those wave vectors \(\) which give rise to unstable perturbations.

Dedicated to Professor K. Kirchgässner on the occasion of his sixty-fifth birthday

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Copyright information

© Springer-Verlag Berlin Heidelberg 1997

Authors and Affiliations

  • Alexander Mielke
    • 1
  1. 1.Institut für Angewandte Mathematik, Universität Hannover, Welfengarten 1, 30167 Hannover, Germany.¶E-mail: mielke@ifam.uni-hannover.deDE

Personalised recommendations